Alert archive / Colorado / Wind Advisories in 2016

Wind Advisory 10, NWS Grand Junction, CO

May 20, 20164 counties in Utah; 7 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at May 20, 2016, 2:00 PM MDT for 4 counties in Utah; 7 counties in Colorado. It took effect at May 21, 2016, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 20, 2016, 2:00 PM MDT (20:00 UTC)
In effect from
May 21, 2016, 10:00 AM MDT
Expired
May 21, 2016, 8:00 PM MDT
In force
10 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 49 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2016-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2016-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WWUS75 KGJT 202000
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
200 PM MDT FRI MAY 20 2016

COZ001-UTZ022-027-029-210400-
/O.NEW.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/
/O.CON.KGJT.WI.Y.0009.000000T0000Z-160521T0200Z/
LOWER YAMPA RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...BLANDING...MOAB...
CASTLE VALLEY...CANYONLANDS NATIONAL PARK...
DEAD HORSE POINT STATE PARK...FRY CANYON
200 PM MDT FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. 
  STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP SATURDAY 
  AFTERNOON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN 
  FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE 
  DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-020-210400-
/O.NEW.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/
GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...FRUITA...GATEWAY...NUCLA
200 PM MDT FRI MAY 20 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH MAINLY IN
  THE WESTERN PORTION OF THE VALLEYS.

* IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN 
  FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE 
  DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART 
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-UTZ023-025-028-210400-
/O.NEW.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/
ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN...
MONTICELLO
200 PM MDT FRI MAY 20 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY.

* TIMING...GUSTY WINDS LATE TONIGHT WILL STRENGTHEN THROUGH
  SATURDAY AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH
  PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT
  OUTDOOR OBJECTS COULD BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART 
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
5 follow-up statements
409 
WWUS75 KGJT 210425
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1025 PM MDT FRI MAY 20 2016

COZ001-006-020-UTZ022-027-029-211230-
/O.CON.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/
LOWER YAMPA RIVER BASIN-GRAND VALLEY-
PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY...
NUCLA...BLANDING...MOAB...CASTLE VALLEY...
CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK...
FRY CANYON
1025 PM MDT FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...

* TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON.
 
* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN 
  FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE 
  DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-UTZ023-025-028-211230-
/O.CON.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/
ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN...
MONTICELLO
1025 PM MDT FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SATURDAY...

* TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH SATURDAY
  AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT 
  OUTDOOR OBJECTS COULD BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
469 
WWUS75 KGJT 211213
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
613 AM MDT SAT MAY 21 2016

COZ001-006-020-UTZ022-027-029-212015-
/O.CON.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/
LOWER YAMPA RIVER BASIN-GRAND VALLEY-
PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY...
NUCLA...BLANDING...MOAB...CASTLE VALLEY...
CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK...
FRY CANYON
613 AM MDT SAT MAY 21 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN 
  FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE 
  DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-UTZ023-025-028-212015-
/O.CON.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/
ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN...
MONTICELLO
613 AM MDT SAT MAY 21 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH SATURDAY 
  AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT 
  OUTDOOR OBJECTS COULD BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
427 
WWUS75 KGJT 211251
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
651 AM MDT SAT MAY 21 2016

COZ001-006-020-UTZ022-027-029-212100-
/O.CON.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/
LOWER YAMPA RIVER BASIN-GRAND VALLEY-
PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY...
NUCLA...BLANDING...MOAB...CASTLE VALLEY...
CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK...
FRY CANYON
651 AM MDT SAT MAY 21 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN 
  FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE 
  DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-UTZ023-025-028-212100-
/O.CON.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/
ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN...
MONTICELLO
651 AM MDT SAT MAY 21 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT 
  OUTDOOR OBJECTS COULD BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
240 
WWUS75 KGJT 211808
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1208 PM MDT SAT MAY 21 2016

COZ001-006-020-UTZ022-027-029-220200-
/O.CON.KGJT.WI.Y.0010.000000T0000Z-160522T0200Z/
LOWER YAMPA RIVER BASIN-GRAND VALLEY-
PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY...
NUCLA...BLANDING...MOAB...CASTLE VALLEY...
CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK...
FRY CANYON
1208 PM MDT SAT MAY 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN 
  FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE 
  DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-UTZ023-025-028-220200-
/O.CON.KGJT.WI.Y.0010.000000T0000Z-160522T0200Z/
ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN...
MONTICELLO
1208 PM MDT SAT MAY 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT 
  OUTDOOR OBJECTS COULD BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
857 
WWUS75 KGJT 220203
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
803 PM MDT SAT MAY 21 2016

COZ001-006-020-UTZ022-027-029-220315-
/O.EXP.KGJT.WI.Y.0010.000000T0000Z-160522T0200Z/
LOWER YAMPA RIVER BASIN-GRAND VALLEY-
PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...FRUITA...GATEWAY...
NUCLA...BLANDING...MOAB...CASTLE VALLEY...
CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK...
FRY CANYON
803 PM MDT SAT MAY 21 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS HAVE DECREASED SUBSTANTIALLY WELL BELOW CRITERIA WITH GUSTS
IN THE 10S AND 20S. THEREFORE...HAVE ALLOWED WIND ADVISORY TO
EXPIRE. 

$$

COZ003-UTZ023-025-028-220315-
/O.EXP.KGJT.WI.Y.0010.000000T0000Z-160522T0200Z/
ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN...
MONTICELLO
803 PM MDT SAT MAY 21 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS HAVE DECREASED SUBSTANTIALLY BELOW CRITERIA WITH GUSTS IN
THE 20S AND 30S...PEAKING IN THE 40S IN SE UTAH MOUNTAINS.
THEREFORE...HAVE ALLOWED WIND ADVISORY TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 20, 11:30 AM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 20, 11:30 AM MDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1130 AM MDT FRI MAY 20 2016

.SHORT TERM...(Today through Saturday)
Issued at 323 AM MDT Fri May 20 2016

The shortrange models appear on track in positioning the low
center along the Oregon coast this morning. Satellite images show
the circulation center over extreme sw Oregon and sliding
gradually east. The jet curved cyclonically from the San
Francisco area over central Nevada then turn more to the north
over western Montana. The tightest gradient was edging toward
western Utah. This wind band will move east today and cause winds
to increase over eastern UT and western CO this afternoon and
evening. The gradient should be tight enough to bring wind
advisory level wind speeds to the lower elevations of SE UT and
extreme NW CO. Gusts to 45 mph are probable. The only factor that
could hamper this will be the band of mid and high cloud the will
advect over the area.

The main wind band is projected over the forecast area Saturday so
believe windy conditions will continue. Cloud cover should thicken
as well so have held off and any wind highlights at this time as
the cloud cover may interfere with vertical mixing.

.LONG TERM...(Saturday through Thursday)
Issued at 400 PM MDT Thu May 19 2016

Sunday the low lifts into the Canadian Rockies with the tail of
the trough pushing across our northern counties. This will bring
increased coverage of thundershowers especially to the northern
mountains. A cold frontal passage in the afternoon will provide a
storm focus and then a cool down for the first half of the new
week. Snow level stills remains relatively high, around 10000 ft
MSL.

A trough remains over the Intermountain West with a stronger
shortwave now timed to pass next Thursday. A slow warming trend
through Wednesday will cool down again on Thursday. Late-day
convection looks to favor the northern and eastern mountains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1125 AM MDT Fri May 20 2016

SOME MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO STREAM ACROSS THE
AREA BUT TAF SITES WILL REMAIN VFR. MAIN CONCERN WILL BE GUSTY
SOUTHWEST WINDS REACHING 30 TO 40 MPH AT TIMES THROUGH 02Z OR SO.
SIMILAR CONDITIONS ARE EXPECTED AGAIN TOMORROW WITH WINDS POSSIBLY
GETTING A LITTLE STRONGER AS THE PRESSURE GRADIENT TIGHTENS.

&&

.GJT Watches/Warnings/Advisories...
CO...Wind Advisory until 8 PM MDT this evening for COZ001.

UT...Wind Advisory until 8 PM MDT this evening for UTZ022-027-029.

&&

SHORT TERM...CC
LONG TERM...JOE
AVIATION...TGR
Hazardous weather outlook, May 20, 3:15 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
315 AM MDT FRI MAY 20 2016

COZ001>014-017>023-UTZ022>025-027>029-210915-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
315 AM MDT FRI MAY 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TODAY AS A STRONG PACIFIC STORM
APPROACHES FROM THE WEST. WIND ADVISORIES ARE IN EFFECT THIS
AFTERNOON AND EARLY EVENING FOR LOWER ELEVATION PORTIONS OF
SOUTHEAST UTAH AND NORTHWEST COLORADO. IN THE ADVISED AREAS EXPECT
GUSTS TO 45 MPH. ALSO, ISOLATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL SEE CONTINUED GUSTY SOUTHWEST WINDS ACROSS MUCH OF
THE AREA. ON SUNDAY WINDS WILL DECREASE THOUGH STILL REMAIN
BREEZY. SHOWERS AND THUNDERSTORMS WILL INCREASE AS A DISTURBANCE
MOVES OVERHEAD.

MONDAY THROUGH THURSDAY WILL BRING ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS...MAINLY OVER NORTHERN PORTIONS OF THE FORECAST
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.